Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 70, NWS Fort Worth, TX

June 26, 2004Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 6:59 PM CDT for Milam County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 6:59 PM CDT (23:59 UTC)
Expired
Jun 26, 2004, 10:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270001
FFWFTW
TXC331-270300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF  
  VERY HEAVY RAIN FROM JUST SOUTHWEST OF ROCKDALE NORTHEAST          
  TO 10 MILES NORTHEAST OF CAMERON...MOVING NORTHEAST AT 15 MPH      
  ACROSS THE SAME AREA.
  
* OTHER LOCATIONS IN THE WARNING INCLUDE ROCKDALE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3082 9731 3050 9711 3074 9665 3110 9685

$$
1 follow-up statement
000 
WGUS74 KFWD 270253
FFSFTW
TXC331-270330-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT SAT JUN 26 2004

...THE FLASH FLOOD WARNING FOR MILAM COUNTY WILL BE ALLOWED TO       
   EXPIRE AT 1000 PM CDT...

RAIN IS ENDING FROM WEST TO EAST ACROSS THE COUNTY...AND THE 
HEAVIEST RAIN IS MOVING NORTHEAST INTO ROBERTSON COUNTY.  

EVEN THOUGH THE RAIN HAS DIMINISHED OR ENDED...MOTORISTS SHOULD BE 
ON THE ALERT FOR WATER PONDING ON ROADWAYS AND LOW WATER CROSSINGS
...AS THE WATER WILL BE SLOW TO DRAIN. 

LAT...LON 3080 9729 3050 9714 3073 9665 3108 9687

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:40 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 26, 6:40 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT SAT JUN 26 2004

.AVIATION...
UPPER LOW SOUTHWEST OF WACO WILL MOVE VERY SLOWLY NORTHEAST OVER THE
NEXT 24 HOURS.  EXPECT BANDS OF PRECIPITATION TO WEAKEN AFTER SUNSET
BUT TO REFORM NEAR THE CENTER OF THE CIRCULATION OVERNIGHT.  THESE
STORMS SHOULD IMPACT WACO BUT REMAIN SOUTH OF THE METROPLEX TAF
SITES.  THE UPPER LOW WILL LIFT NORTHEAST ON SUNDAY AND PRECIPITATION
AREAS SHOULD ALSO MOVE TO THE EAST.  VFR CEILINGS THIS EVENING WILL
LOWER TO MVFR OVERNIGHT AND REMAIN MVFR THROUGH MIDDAY SUNDAY.  A
LIGHT NORTHEAST WIND WILL PREVAIL OVERNIGHT AND SUNDAY MORNING AT
SPEEDS LESS THAN 10 KNOTS.
&&

.UPDATE...
CURRENT POPS FOR THIS EVENING SOMEWHAT LOW FOR CONFIGURATION AND
MOVEMENT OF CURRENT ACTIVITY.  HAVE DECIDED TO UP POPS ALL AREAS.
NEW PACKAGE READY FOR RELEASE.  75
&&

.SHORT TERM...
240 PM.
WET...ESPECIALLY THROUGH SUN AFTN. PESKY MID LVL LOW/WEAK TROUGH
CONTS CENTERED NEAR LAMPASAS WITH SPOKES OF ENERGY ROTATING AROUND
IT THAT HAS IGNITED SCATTERED SHOWERS/STORMS...SOME WITH VERY HEAVY
RAIN ACROSS PERIPHERY OF AREA THAT SAW THE VERY HEAVY RAINFALL THIS
MORNING FROM LAMPASAS...TO WACO AND MARLIN/FAIRFIELD...WITH SOME
REDEVELOPMENT THIS AREA AS MIXING HAS ALLOWED SOME HEATING OF VERY
MOIST AIRMASS. ETA SEEMS TO HAVE MORE REALISTIC HANDLE ON INITIAL
SHORTWAVE AND LIKE SLOWER NEWD MOVEMENT THROUGH SUN AFTN WITH
RELATIVELY WEAK STEERING FLOW ALOFT. GFS LOOKS TOO FAST HERE.

AN INVERTED TROUGH/WEAK SFC LO TO DEVELOP OVER SE ZONES...THEN TRACK
NEWD TOWARD ARKLATEX BY 00Z MON...SHORTWAVE DEPARTS IN THAT
DIRECTION. H7-H3 Q-VECTOR FIELDS TEND TO HAVE BEST CONVERGENT FIELDS
ALONG THIS TRACK AS WELL AND INTERACT WITH NUMEROUS BOUNDARIES LEFT
OVER FROM PAST SEVERAL DAYS...PARTICULARLY ALONG/E OF I-35 WHERE
DEEPEST MOISTURE IS SITUATED IN DEEPER SLY COMPONENT ALOFT. WILL
TRIM CURRENT WATCH TO REMOVE FAR WRN COUNTIES AS ACTIVITY THAT WAY
SHOULD BE MUCH MORE ISOLD-SCT AS SUBSIDENCE FILLS IN BEHIND
CURRENT SHORTWAVE. EXPECT BROADER/BANDED TYPE SHOWERS/STORMS
THRU MID EVE...THEN SIMILAR TO LAST NIGHT...HAVE A MORE CONCENTRATED
AREA OF RAIN WITH EMBEDDED STORMS NEAR SFC LOW OVER SRN/ERN ZONES
AND ALONG TRACK OF THE SHORTWAVE CENTER. MANY OF THESE AREAS JUST
CAN/T HOLD ANY MORE WATER PER PAST MONTH OR SO OF WELL ABOVE NORMAL
RAINFALL. WILL TREND COOLEST TEMPS FAR ERN ZONES WHERE RAIN SHOULD
LINGER MOST OF THE DAY SUNDAY...AND WARMEST WEST WHERE PARTIAL
SUNSHINE IS EXPECTED BY AFTN. STILL SHOULD REMAIN WELL BELOW CLIMO
FOR LATE JUNE. SUN NIGHT-MON NIGHT IS MORE OF AN UNCERTAINTY...WEAK
MAIN TROUGH LINGERS OVERHEAD WITH NUMEROUS BOUNDARIES ARND. FOR
NOW...WILL JUST HOLD TO CURRENT CHANCE/SLIGHT CHANCE POPS WITH LOW
CONFIDENCE ACROSS THE BOARD ON TEMPS/POPS.
&&

.LONG TERM...
MUCH OF THE SAME AND LITTLE WAS CHANGED WITH ONLY MINOR TWEAKS TO
GOING FCST. GFS JUST WANTS TO LINGER WEAK TROUGH/NW FLOW NEAR RED
RIVER THROUGH THE WEEK AND JUST GO NUTS ON RAIN CHANCES...WHILE THE
UKMET/ECMWF ARE MORE ADAMANT ON BUILDING THE BERMUDA HIGH WNWD
ACROSS THE SRN PLAINS/TX WITH WEAKENING OF THE HUDSON BAY LOW ACROSS
THE NE U.S. I/LL BUY OFF ON THE LATTER...BUT HOLD DIURNAL LOW POPS
FOR EVERY AFTN/EVE THROUGH THE HOLIDAY WEEKEND AND WARMER TEMPS. 05/
&&

.PRELIMINARY POPS/TEMPS...
DALLAS-FT. WORTH, TX   68  83  68  87 /  70  60  20  30
WACO, TX               69  85  69  89 /  80  60  20  40
PARIS, TX              68  81  69  85 /  60  90  30  30
DENTON, TX             67  84  67  86 /  60  60  20  30
MCKINNEY, TX           68  82  68  85 /  60  70  20  30
DALLAS, TX             68  83  68  87 /  70  60  20  30
TERRELL, TX            69  82  69  86 /  70  90  30  30
CORSICANA, TX          70  82  70  87 /  80  90  30  40
TEMPLE, TX             69  85  70  90 /  80  70  30  40
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CDT SUNDAY FOR ZONES TXZ092>095...
TXZ102>107...TXZ117>123...TXZ131>135...TXZ142>148...TXZ1 56>162
...TXZ174>175...OR ALONG AND EAST OF A GAINESVILLE...MINERAL
WELLS...HICO...GOLDTHWAITE LINE...INCLUDING D/FW...WACO AND TEMPLE.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 26 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE
FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT
SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE
SATURATED SOIL WILL RESULT IN FLOODING.

.DAYS TWO THROUGH SEVEN...
RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY
AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES
SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN
THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:06 PM CDTSevere Thunderstorm WarningFWDYoung39 min
Jun 26, 2:01 PM CDTFlash Flood WarningFWDFalls3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.